Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Thalamic pain, irritable leg syndrome, had stroke. Need help.

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
i suffered a stroke seven years ago
i now have pain my XXXXXXX bone
My PCP says its thalamic pain He sys irritable leg syndrome and sent me sleep doctor (pulmonogist)
second opinion physician says thalamic would be both legs
She says its neuropathy
She gave me prescription for neurontin it works bit not more than 50% of the time
I found Nueropathy Support Formula (NSF)online. It is high dosage of B vitamins and D and RAlpha Lipoic Acid
If i take neurontin and NSF together with Advil i get few hours pain free then it returns
Herbalist recommends Yunnan Paiyao, Tian Ma Wan and Da Huo Luo Wan
I need help please

Also the pain started a year ago , two weeks of neurontin made pain go away
Second opinion physician prescribed i continue neurontin
Pain has returned one year later
Physcian stated my body built up resistance to neurontin

help ?
I need help please
Posted Mon, 30 Apr 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 14 hours later

Thanks for the query.

From the information provided to me it looks like more to be a Neuropathy than thalamic pain syndrome. Usually thalamic pain is one sided and involves one half of the body and starts shortly after the stroke.

So I would like you to give me more details before I advice you on the treatment

1. If you have risk factors like Diabetes, Smoking, Alcohol, and Hypertension.
2. Back pain radiating to the legs.
3. Urinary disturbances.
4. Sensation of pins, needles, imbalance on closing the eyes.
5. Current medications list.

Wishing you good health,


Dr Shiva Kumar R
Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor